Just popped first synthroid, how long to feel better?
I was just diagnosed with Hashi's and took my first 0.05 mg synthroid this morning. The doc didn't talk to me at all (got handed a glossy brochure in the hallway about having a disease and have an appointment in a month to discuss) and was wondering how long it takes before I stop feeling like walking death?
I have been popping my synthroid 3 weeks now and I feel better but not great yet. What was your TSH? My TSH was 62.85 (YIKES!) so it may take me longer to get euthroid. I am on .112 mcg. I don't have hashys though. I hope you feel better soon.
I took my first Synthroid last night and was going to post the same question this morning. I've sort of decided that as long as I know there's relief in my future I'll try to be patient. 3 weeks is hopeful! Thanks to all who post here, you really help those of us who mostly lurk.
I had my TT in Dec 06. I've been popping my levothyroxine since late January and after having 4 tweeks in my med level, today is the first day I have felt "normal" since last summer. There is no majic formula to determine what level of meds you will need. My doctor did three tweeks, starting at 100, then 125, then 150. Once I started the 150 mcgs, my bp and heart rate when way up and had major insomnia. I felt a constant churning inside. After 10 days of this, I finally called my endo and she said I was at low risk for cancer recurrance and lowered my dosage to 125. I'm thinking that feels like a good level for me. As frustrating as it is, you just have to be patient until your doctor finds the right level for you. Hope your level is found quickly!
I don't remember the exact number, but it was under .5. I was really surprised when my endo's office called to tell me she wanted to up my med from 125 to 150 because she wanted my TSH below .1. She had originally told me the TSH goal was below .5. I went ahead with the increase with some trepidation. I remembered the way I felt last year before I found out I had Graves Disease and thyca and didn't want to experience that again. I felt the increase pretty quickly but waited for 10 days before I called my endo because I know these med tweeks takes time. I should get my next blood work done the end of May. I will be curious to see how the tests comes out. So much for my bosses theory that all thyroid patients can take a pill and be instantly fine!!
Geez, that is low. My Endo told me she won't sacrifice my quality of life (anxiety, palpitations, etc.) to reach a certain # for the cancer supression ..she said it has to be overall feeling well along with the best possible # achieved. Everybody, of course is different and I'm not a Dr. but your TSH sounds really low to me and I **think** it should be fine at the lower dose to supress any future cancers and keep Graves happy, too .
Just had my tsh come back at 212...no I didn't mistype that...anyone had that high of a number? Little scary and unsure what that means. They are only starting me on 50 of synthroid...thoughts? Thanks guys.
Your doctor is right about getting you below a TSH of 1. The latest research is that people who are helathy and have never had symptoms are close to 0. Their pituitary does not need to try to stimulate their thyroid as it's working well. Good luck! You will feel like a champ. Free T4 is a better measure of overall thyroid function so always check that is in the upper quadrant of the range as well.
Mine just came back at 228...dr. said she didn't understand how I was even walking around. How encouraging ;( I started 125 mcg of Levythyroxine this a.m. Here's hoping for quick relief from symptoms and a quick appt. with an endo.
I have Hashimotos (TSH was 30.74) and was started on 88mcg of Synthroid exactly 5 weeks ago. If anything, I feel worse, like I'm 100 years old. I am, however, hopeful since I found a new doctor that is willing to test FT3 and FT4 levels. Blood work next week. Keeping my fingers crossed. And some good advice that I got from this forum, call a compound pharmacy in your area and ask the pharmacist which doctors prescribe desiccated thyroid medication and combination T4/T3 medication.
It takes 4-6 weeks for your initial dose to reach its potential in your blood. After that, it's time to retest to see if a dose adjustment is warranted. Most of the time it is, and this process can take time. It took me over a year to get to a therapeutic dose. This is not like taking an antibiotic and having it "fix" the problem.
It's also not unusual to feel worse after just starting meds. Your body has been compensating for the lack of thyroid hormone, and your whole system has to rebalance.
FT3 and FT4 levels should be tested EVERY time you have labs. TSH alone is not adequate to manage thyroid meds.
Though many people do better on T3/T4 combos and desiccated, those are not the answers for everyone. If any of you would like to post your own question, we'd be happy to evaluate your individual situation. Please post labs and reference ranges in your question, list symptoms and tell us which meds you are on and how long you've been on them.
I have been suffering with hypothyroid for 5 years now. In 2008 my TSH was on the high side of normal, so the doctor told me that I was fine in spite of all the complaints I presented him with - tired, weight gain, lack of concentration/memory, anxiety, insomnia, depression, constipation etc. Months later, I went back to the doctor with all the same complaints and I was prescribed Prozac (depression), Xanax (anxiety), Amitiza (constipation), Adderall (lack of ability to concentrate/focus), and Ambien (insomnia). Fast forward 5 years. I continued to take all the medications I was prescribed, but had to continually have the dosages adjusted or the medication switched (building up resistance). I hit rock bottom about a month ago to the point where I did not even want to get out of bed in the morning. I called and made an appointment for a complete physical and blood work. It turns out that over the past 5 years my thyroid continued to deteriorate. TSH now is 9.11, Free T3 is 2.72, and Free T4 0.70. I now have high cholesterol and have been placed on Lipitor, as well as 50 mcg of Synthroid. It has been two weeks and I can already see relief of some symptoms. My heart does seem to race and I feel a little nervous on occasion, but other than that I am just so thankful for Synthroid and having an answer as to why I was so miserable for so long. Going back to the doctor in 6 weeks to have all my levels checked again, and to thank him for doing what the first doctor I seen should of done. My TSH may have been normal the first time I saw a doctor, but he did say it was definitely in the upper limits of normal. In light of that, he should not of just sent me on my way to a psychiatrist. He should of done additional testing of my free T3 and T4, but at the very least he should of should of suggested that we monitor my symptoms and blood tests results. Had he done that, he would of been able to see how over time my TSH was rising and I could of been put on Synthroid instead of 5 years later when I had reached the end of my rope. I know doctors hate the fact that we have the internet because we tend to do research and then self diagnose ourselves, but in some cases we have to since some doctors don't take the time to listen to their patients, they are too busy trying to get you in and out so they can get their next patient in. If you are suffering the symptoms be persistent with your doctor. Doctors are supposed to make you well, not make you suffer with a multitude of symptoms that reduce your quality of life down to almost a big fat goose egg!
I TOTALLY feel you, I been through the same things, but its been 12 years and they still say I am fine, they gave me 75 mcg of synthroid , I guess to shut me up a few weeks ago, I don't feel any different, I went through all the pills and bull crap and the fact is I am still back at square one, I guess I will see how the syntroid goes, idk what else to do, I cant get a referral to an endo so what do you do ??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.